Alert archive / Texas / River Flood Warnings in 2016
River Flood Warning 165, NWS Fort Worth, TX
NWS Fort Worth, TX issued this river flood warning at Jun 12, 2016, 10:30 AM CDT for Hunt County, Texas. It took effect at Jun 13, 2016, 12:45 AM CDT. It was in force for 13 hr.
The area
The counties it named.
The facts
- Issued
- Jun 12, 2016, 10:30 AM CDT (15:30 UTC)
- In effect from
- Jun 13, 2016, 12:45 AM CDT
- Expired
- Jun 13, 2016, 2:12 PM CDT
- In force
- 13 hr
- Issued by
- NWS Fort Worth, TX
- Area
- Storm-based polygon
- Flood severity
- Minor
County Hunt County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 129 km from the middle of the area, began a volume at 15:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Cowleech Fork Sabine River at Greenville (GNVT2).
- Action stage
- 13 ft
- Minor stage
- 14 ft
- Moderate stage
- 17 ft
- Major stage
- 19 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 08017200, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this river flood warning went out at Jun 12, 10:18 AM CDT, 12 minutes earlier.
Area forecast discussion, Jun 12, 10:18 AM CDT, 12 minutes before
Area Forecast Discussion National Weather Service Fort Worth TX 1018 AM CDT SUN JUN 12 2016 .UPDATE... The overnight convective complex across West Texas has diminished but a convectively generated vorticity maximum lingers. This MCV is located near Abilene and it will slowly move east across North Texas this afternoon and evening. The atmosphere over the region is already very moist, and instability will increase and become uncapped as temps warm into the mid and upper 80s. The lift provided by this feature will generate new convection (especially across the central zones this afternoon). This convection should evolve into clusters of slow southeastward moving storms that will continue into the evening hours. Have raised PoPs this afternoon and evening across the central and southern zones with this update, and as confidence increases on where these clusters of storms will develop and track, these PoPs could be bumped up further in later updates. Meanwhile the convection across southern Oklahoma (particularly near Lawton) will continue to slowly move southward and could affect the northern zones this afternoon as well. Even if these storms do weaken before crossing the Red River, there will likely be an outflow boundary that will provide a focus for new storm development across the northern CWA. Given the high precipitable water values in place and the likelihood of slow moving clusters of storms, the potential for heavy rainfall and flash flooding has also increased. There is not enough confidence to delineate a specific area for a flash flood watch at this time, but it is likely that some locations will contend with flooding issues this afternoon and tonight. TR.92 && .AVIATION... /ISSUED 1156 PM CDT SAT JUN 11 2016/ /6Z TAFS/ VFR conditions prevail across the region tonight with one little batch of light rain continuing to weaken northwest of the major airports. The main concern through the remainder of the overnight hours and into early Sunday morning will be the potential for additional showers and thunderstorms to develop. Right now...a line of thunderstorms across west Texas will continue to move southeast. These should miss most of the major airports in our area through early Sunday...however a weak upper low still spins across the southern Plains. All of the available guidance suggests that we will see an uptick in shower and thunderstorm development across parts of North Texas through early Sunday morning. While not all areas will see precipitation...areas from near I-20 north to the Red River will be one favored area. For this reason...have added a VCTS to the Metroplex airports from 11Z through mid morning with the best timing from 13-15Z. Precipitation should gradually shift east through late morning with favored areas for thunderstorms by afternoon moving toward the Arklatex. Outside of scattered showers and storms through the morning...VFR conditions should prevail through the remainder of the evening. Dunn && .PREV DISCUSSION... /ISSUED 430 AM CDT SUN JUN 12 2016/ A persistent MCS has taken an unusual path due south across West Texas, where low-level moisture is remarkably abundant, maintaining its intensity during the predawn hours. Although this activity is still far west of our area and will remain so, the impressive cirrus shield confirms that yet another hole has been punched in the deep ridging aloft. With westerly flow in the upper reaches of the troposphere, the resulting vorticity is being advected toward North Texas. This has already resulted in new convection downstream, most notably along the I-35 corridor in southern Oklahoma. As additional impulses spread eastward throughout the day, further development will occur across North and Central Texas, particularly once surface heating is able to increase the depth of these convective elements. Western and northern zones will be favored today, but with guidance agreeing that the activity upstream will induce well defined troughing in the mid-levels transiting the region during the daylight hours, scattered showers and storms will be possible regionwide. Minimal shear and cloud cover limiting boundary layer heating should preclude any severe storms again today, but the stronger downdrafts will result in gusty winds. Cloud-to-ground lightning will be the primary hazard, and those engaged in outdoor activities should be prepared to move indoors. East Texas will remain under the weakness aloft on Monday, and PoPs favor eastern zones. The ridge will re-establish itself across West Texas, gradually shifting east through midweek. Without significant convection Monday and/or Tuesday to delay its return, North and Central Texas should be free of precipitation by Wednesday. Temperatures will soar above normal with oppressive Gulf humidity remaining in place. The ridge is still progged to retrograde late in the week. The resulting northerly flow aloft would likely usher a cold front into North Texas. This would mean a return of rain chances, but low-level cold advection behind such boundaries is generally weak in mid June. After an unseasonably warm and muggy midweek, a frontal passage would simply mean a return to near normal temperatures. 25 && .PRELIMINARY POINT TEMPS/POPS... Dallas-Ft. Worth 88 74 92 77 93 / 50 20 20 10 10 Waco 89 76 92 76 93 / 50 30 20 5 5 Paris 86 72 88 74 90 / 40 30 40 5 20 Denton 87 73 91 76 93 / 40 20 20 10 20 McKinney 86 73 90 75 91 / 40 30 20 10 20 Dallas 88 75 91 77 93 / 40 30 20 10 10 Terrell 89 74 90 76 92 / 40 30 30 5 10 Corsicana 90 74 91 75 91 / 50 40 20 5 10 Temple 90 74 91 75 92 / 50 30 20 5 5 Mineral Wells 87 72 93 75 94 / 40 20 20 5 10 && .FWD Watches/Warnings/Advisories... None. &&
Hazardous weather outlook, Jun 12, 10:19 AM CDT, 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FORT WORTH TX 1019 AM CDT SUN JUN 12 2016 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-131145- MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS- ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL- JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO- FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE- LEON-MILAM-ROBERTSON- 1019 AM CDT SUN JUN 12 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT. THERE IS A CHANCE OF THUNDERSTORMS TODAY AND INTO THIS EVENING ACROSS ALL OF NORTH AND CENTRAL TEXAS. SLOW MOVING CLUSTERS OF STORMS WILL PRODUCE LOCALLY HEAVY RAINFALL THAT MAY LEAD TO FLASH FLOODING IN SOME AREAS. OTHERWISE CLOUD TO GROUND LIGHTNING AND GUSTY WINDS WILL BE THE PRIMARY HAZARDS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THERE IS A CHANCE OF THUNDERSTORMS MONDAY AND TUESDAY...THEN AGAIN ON FRIDAY AND SATURDAY. SEVERE WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 11, 8:13 PM CDT | Special Weather Statement | FWD | Stephens | 32 min |
| Jun 11, 8:21 PM CDT | River Flood Warning | FWD | Hunt, Rockwall | 61 hr |
| Jun 11, 9:01 PM CDT | Areal Flood Advisory | FWD | Stephens, Young | 119 min |
| Jun 12, 10:30 AM CDT | River Flood Warning | FWD | Dallas | 16 days |
| Jun 12, 10:30 AM CDT | River Flood Warning | FWD | Collin | 31 hr |
| Jun 12, 10:30 AM CDT | River Flood Warning | FWD | Denton | 58 hr |
| Jun 12, 3:58 PM CDT | Special Weather Statement | FWD | Dallas | 17 min |
| Jun 12, 4:03 PM CDT | Areal Flood Advisory | FWD | Cooke, Denton | 117 min |
| Jun 12, 4:20 PM CDT | Areal Flood Advisory | FWD | Tarrant | 55 min |
| Jun 12, 4:46 PM CDT | Special Weather Statement | FWD | Dallas | 14 min |
| Jun 12, 4:48 PM CDT | Severe Thunderstorm Warning | FWD | Dallas, Tarrant | 27 min |
| Jun 12, 5:11 PM CDT | Special Weather Statement | FWD | Collin, Dallas | 34 min |
| Jun 12, 5:16 PM CDT | Severe Thunderstorm Warning | FWD | Collin, Dallas, Rockwall | 59 min |
| Jun 12, 5:30 PM CDT | Areal Flood Advisory | FWD | Collin | 2 hr |
| Jun 12, 6:07 PM CDT | Special Weather Statement | FWD | Hill | 23 min |
| Jun 12, 6:11 PM CDT | Special Weather Statement | FWD | Hunt | 34 min |
| Jun 12, 6:30 PM CDT | Severe Thunderstorm Warning | FWD | Kaufman, Van Zandt | 60 min |
| Jun 12, 6:51 PM CDT | Severe Thunderstorm Warning | FWD | McLennan | 39 min |
| Jun 12, 6:58 PM CDT | Areal Flood Advisory | FWD | Kaufman | 62 min |
Nearby
River Flood Warnings in Texas, 2016Every river flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.